Advertisement

Bolza Optimal Control Problems with Linear Equations and Periodic Convex Integrands on Large Intervals

  • Alexander J. ZaslavskiEmail author
Chapter
Part of the Advances in Mathematical Economics book series (MATHECON, volume 21)

Abstract

We study the structure of approximate solutions of Bolza optimal control problems, governed by linear equations, with periodic convex integrands, on large intervals, and show that the turnpike property holds. To have this property means, roughly speaking, that the approximate optimal trajectories are determined mainly by the integrand, and are essentially independent of the choice of time intervals and data, except in regions close to the endpoints of the time interval. We also show the stability of the turnpike phenomenon under small perturbations of integrands and study the structure of approximate optimal trajectories in regions close to the endpoints of the time intervals.

Keywords

Good trajectory-control pair Integrand Optimal control problem Overtaking optimal trajectory-control pair Turnpike property 

References

  1. 1.
    Anderson BDO, Moore JB (1971) Linear optimal control. Prentice-Hall, Englewood CliffszbMATHGoogle Scholar
  2. 2.
    Aseev SM, Veliov VM (2012) Maximum principle for infinite-horizon optimal control problems with dominating discount. Dyn Contin Discret Impuls Syst SERIES B 19:43–63MathSciNetzbMATHGoogle Scholar
  3. 3.
    Aubry S, Le Daeron PY (1983) The discrete Frenkel-Kontorova model and its extensions I. Phys D 8:381–422MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Blot J, Hayek N (2014) Infinite-horizon optimal control in the discrete-time framework. SpringerBriefs in optimization. Springer, New YorkGoogle Scholar
  5. 5.
    Bright I (2012) A reduction of topological infinite-horizon optimization to periodic optimization in a class of compact 2-manifolds. J Math Anal Appl 394:84–101MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Carlson DA, Haurie A, Leizarowitz A (1991) Infinite horizon optimal control. Springer, BerlinCrossRefzbMATHGoogle Scholar
  7. 7.
    Cartigny P, Michel P (2003) On a sufficient transversality condition for infinite horizon optimal control problems. Autom J IFAC 39:1007–1010MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Damm T, Grune L, Stieler M, Worthmann K (2014) An exponential turnpike theorem for dissipative discrete time optimal control problems. SIAM J Control Optim 52:1935–1957MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    De Oliveira VA, Silva GN (2009) Optimality conditions for infinite horizon control problems with state constraints. Nonlinear Anal 71:1788–1795MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Gaitsgory V, Grune L, Thatcher N (2015) Stabilization with discounted optimal control. Syst Control Lett 82:91–98MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Jasso-Fuentes H, Hernandez-Lerma O (2008) Characterizations of overtaking optimality for controlled diffusion processes. Appl Math Optim 57:349–369MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Khlopin DV (2013) Necessary conditions of overtaking equilibrium for infinite horizon differential games. Mat Teor Igr Pril 5:105–136zbMATHGoogle Scholar
  13. 13.
    Leizarowitz A, Mizel VJ (1989) One dimensional infinite horizon variational problems arising in continuum mechanics. Arch Ration Mech Anal 106:161–194MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Makarov VL, Rubinov AM (1977) Mathematical theory of economic dynamics and equilibria. Springer, New YorkCrossRefzbMATHGoogle Scholar
  15. 15.
    Mammadov M (2014) Turnpike theorem for an infinite horizon optimal control problem with time delay. SIAM J Control Optim 52:420–438MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Marcus M, Zaslavski AJ (1999) The structure of extremals of a class of second order variational problems. Ann Inst H Poincaré Anal non Lineare 16, 593–629 (1999)Google Scholar
  17. 17.
    McKenzie LW (1976) Turnpike theory. Econometrica 44:841–866MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Mordukhovich BS (2011) Optimal control and feedback design of state-constrained parabolic systems in uncertainly conditions. Appl Anal 90:1075–1109MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Pickenhain S, Lykina V, Wagner M (2008) On the lower semicontinuity of functionals involving Lebesgue or improper Riemann integrals in infinite horizon optimal control problems. Control Cybern 37:451–468MathSciNetzbMATHGoogle Scholar
  20. 20.
    Samuelson PA (1965) A catenary turnpike theorem involving consumption and the golden rule. Am Econ Rev 55:486–496Google Scholar
  21. 21.
    Trelat E, Zuazua E (2015) The turnpike property in finite-dimensional nonlinear optimal control. J Differ Equ 218:81–114MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Zaslavski AJ (2006) Turnpike properties in the calculus of variations and optimal control. Springer, New YorkzbMATHGoogle Scholar
  23. 23.
    Zaslavski AJ (2010) Optimization on metric and normed spaces. Springer optimization and its applications. Springer, New YorkGoogle Scholar
  24. 24.
    Zaslavski AJ (2011) The existence and structure of approximate solutions of dynamic discrete time zero-sum games. J Nonlinear Convex Anal 12:49–68MathSciNetzbMATHGoogle Scholar
  25. 25.
    Zaslavski AJ (2014) Turnpike phenomenon and infinite horizon optimal control. Springer optimization and its applications. Springer, New YorkGoogle Scholar
  26. 26.
    Zaslavski AJ (2015) Turnpike theory of continuous-time linear optimal control problems. Springer optimization and its applications. Springer, Cham (2015)Google Scholar
  27. 27.
    Zaslavski AJ (2016) Structure of solutions of optimal control problems on large intervals: a survey of recent results. Pure Appl Funct Anal 1:123–158MathSciNetGoogle Scholar
  28. 28.
    Zaslavski AJ, Leizarowitz A (1998) Optimal solutions of linear periodic control systems with convex integrands. Appl Math Optim 37:127–150MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature Singapore Pte Ltd. 2017

Authors and Affiliations

  1. 1.Department of MathematicsThe Technion – Israel Institute of TechnologyHaifaIsrael

Personalised recommendations